Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 10, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 1, 2024, 6:33 PM CDT for Noble County, Payne County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2024, 6:33 PM CDT (23:33 UTC)
- Expired
- Apr 1, 2024, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Noble County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:13 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
790
WFUS54 KOUN 012333
TOROUN
OKC103-119-020000-
/O.NEW.KOUN.TO.W.0010.240401T2333Z-240402T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
633 PM CDT Mon Apr 1 2024
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Noble County in northern Oklahoma...
North central Payne County in central Oklahoma...
* Until 700 PM CDT.
* At 633 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morrison, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Morrison and Glencoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3625 9692 3624 9690 3619 9702 3626 9711
3634 9698 3633 9692
TIME...MOT...LOC 2333Z 235DEG 30KT 3626 9700
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MDU1 follow-up statement
286
WWUS54 KOUN 012355
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
655 PM CDT Mon Apr 1 2024
OKC103-119-020004-
/O.EXP.KOUN.TO.W.0010.000000T0000Z-240402T0000Z/
Noble OK-Payne OK-
655 PM CDT Mon Apr 1 2024
...THE TORNADO WARNING FOR SOUTHEASTERN NOBLE AND NORTH CENTRAL PAYNE
COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect for
Payne and Noble Counties until 730 PM.
LAT...LON 3625 9692 3624 9690 3619 9702 3626 9711
3634 9698 3633 9692
TIME...MOT...LOC 2354Z 235DEG 30KT 3636 9682
$$
MDUWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:29 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 1, 6:29 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
629 PM CDT Mon Apr 1 2024
...New AVIATION...
.SHORT TERM...
(This evening through Tuesday)
Issued at 112 PM CDT Mon Apr 1 2024
Today/Tonight: An impactful severe weather episode remains on track
to impact much of the forecast area from late this afternoon through
late Monday night. Morning water vapor imagery captures a compact
shortwave trough quickly translating across northern Mexico into
Trans Pecos. A dryline, currently extending from central Kansas to
the eastern Texas Panhandle, is forecast to continue mixing
eastward, eventually stalling near U.S. Highway 183 by the late
afternoon. As rather robust height falls/synoptic forcing
overspreads the dryline, coincident with decreasing convective
inhibition, widespread thunderstorm development is expected. Any
organized storm will harbor a severe weather risk.
Large to very large (isolated baseball-size or larger events) hail
remains the primary hazard today. The combination of very strong
cloud and deep-layer wind shear, steep lapse rates and sufficient
instability will promote hail in any organized thunderstorm.
Precipitation-loaded damaging downdrafts will also be possible,
especially while low-level shear remains relatively weak early in
the event.
Concern for localized higher ("medium") tornado potential is
emerging across south-central into southeast Oklahoma (primarily
east of Interstates 35/44) this evening. This will be favored as low-
level hodographs enlarge, commensurate with a modest low-level
jet (LLJ) increase in the 5-9 PM time frame. We are also
monitoring for potential development of a 'mesolow' near the Red
River vicinity. Should this occur, localized increase in low-level
flow would further favor a corridor of tornado concern with any
ongoing intense supercell storm.
Tuesday: Morning drizzle (north), gusty north winds and unseasonably
cool conditions are expected. As our Monday weather system
accelerates into portions of the Mississippi/Ohio Valley, the region
will observe typical post-frontal conditions through much of the
day. This will include periods of low clouds/drizzle north of
Interstate 40 through the early afternoon. Temperatures areawide
will run as much as 15-25 degrees below normal, in the low to
mid-50s.
Ungar
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 112 PM CDT Mon Apr 1 2024
Sensible weather impacts look minimal throughout much of the mid to
late work week. Global/ensemble guidance depicts a quasi-omega block
developing across the CONUS, with high amplitude systems on either
coast. This will promote a warming trend back towards seasonable
warmth by Friday (60s transitioning to 70s) and mostly dry surface
conditions.
By next weekend, the Pacific coast system will gradually slide
towards the central CONUS. This will introduce increasing chances
for showers and storms from Saturday into Sunday. Temperatures are
expected to remain near seasonable (70s) through the weekend period.
Ungar
&&
.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Mon Apr 1 2024
Current storm activity will continue to affect our terminals at
least through 04Z which will be briefly lowering ceilings to MVFR
as well as reducing visibilities in rain. A cold front currently
pushing through northern & western Oklahoma will result in
northerly wind shifts behind the front and should be through our
entire area by 12Z. Terminals will see sustained wind speeds at
15-20 kts with gusts at 25-30 kts. Ceilings will lower behind the
cold front resulting in MVFR to IFR conditions through 18Z, then
expected to raise slightly maintaining VFR conditions through the
rest of the forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 44 53 39 64 / 50 20 0 0
Hobart OK 42 56 37 69 / 30 10 0 0
Wichita Falls TX 47 58 41 71 / 30 10 0 0
Gage OK 36 58 34 68 / 80 10 0 0
Ponca City OK 42 55 36 62 / 80 30 0 0
Durant OK 52 63 43 68 / 60 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...34
LONG TERM....34
AVIATION...68Hazardous weather outlook, Apr 1, 12:40 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1240 PM CDT Mon Apr 1 2024 OKZ004>048-050>052-TXZ083>090-021745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1240 PM CDT Mon Apr 1 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Late this afternoon and evening, severe thunderstorms will likely develop, with the highest potential east of a line from Woodward to Vernon, Texas. Very large hail up to the size of baseballs or larger and damaging wind gusts up to 80 mph will be possible. In addition, there is a medium chance for tornadoes, primarily east of Interstates 35/44 this evening (between 5-10 PM). The severe threat should end after 11 PM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from 2 PM to 11 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Thunderstorm chances return Saturday and Sunday to Oklahoma and north Texas. .Fire Weather... Elevated to near critical fire weather conditions look to develop over the weekend across far western Oklahoma/north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 1, 5:58 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Norman OK
558 PM CDT Mon Apr 1 2024
OKZ019-023>025-027-012330-
Grady OK-Oklahoma OK-Logan OK-Canadian OK-Caddo OK-
558 PM CDT Mon Apr 1 2024
...Strong thunderstorms will impact portions of northwestern Grady,
southeastern Caddo, western Oklahoma, south central Logan and
southeastern Canadian Counties through 630 PM CDT
...
At 558 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Yukon to 4 miles northeast of Boone.
Movement was northeast at 45 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Oklahoma City, Edmond, El Reno, Anadarko, Yukon, Bethany, Mustang,
Warr Acres, The Village, Tuttle, Piedmont, Nichols Hills, Union City,
Minco, Gracemont, Arcadia, Pocasset, Boone, Lake Chickasha, and
Forest Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9757 3485 9847 3486 9850 3493 9856
3573 9766 3573 9716
TIME...MOT...LOC 2258Z 220DEG 41KT 3550 9773 3496 9842
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Apr 1, 5:59 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Norman OK
559 PM CDT Mon Apr 1 2024
TXZ090-012330-
Clay TX-
559 PM CDT Mon Apr 1 2024
...A strong thunderstorm will impact portions of southern Clay County
through 630 PM CDT
...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Windthorst, moving northeast at 45 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henrietta, Bellevue, Lake Arrowhead, Bluegrove, Shannon, and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3370 9839 3390 9805 3383 9798 3359 9798
3346 9823 3347 9827
TIME...MOT...LOC 2259Z 232DEG 37KT 3354 9830
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BunkerSpecial weather statement, Apr 1, 6:00 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Norman OK 600 PM CDT Mon Apr 1 2024 OKZ022-023-035-038-012330- Kiowa OK-Washita OK-Caddo OK-Comanche OK- 600 PM CDT Mon Apr 1 2024 ...A strong thunderstorm will impact portions of southeastern Washita, northwestern Comanche, southwestern Caddo and eastern Kiowa Counties through 630 PM CDT ... At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Cooperton, moving northeast at 45 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Carnegie, Fort Cobb, Mountain Park, Cooperton, Alfalfa, Fort Cobb Reservoir, Tom Steed Reservoir, and western Wichita Mountains Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3470 9873 3470 9902 3526 9862 3507 9831 TIME...MOT...LOC 2300Z 220DEG 41KT 3483 9879 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Mahale
Special weather statement, Apr 1, 6:07 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
607 PM CDT Mon Apr 1 2024
OKZ016-021-022-012330-
Washita OK-Beckham OK-Custer OK-
607 PM CDT Mon Apr 1 2024
...A strong thunderstorm will impact portions of northwestern
Washita, south central Custer and east central Beckham Counties
through 630 PM CDT
...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Carter, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elk City, Cordell, Burns Flat, Dill City, Canute, Carter, and Foss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 9959 3538 9958 3556 9904 3524 9898
TIME...MOT...LOC 2306Z 250DEG 37KT 3531 9946
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MahaleSpecial weather statement, Apr 1, 6:19 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
619 PM CDT Mon Apr 1 2024
OKZ017-022>024-012345-
Washita OK-Canadian OK-Caddo OK-Blaine OK-
619 PM CDT Mon Apr 1 2024
...A strong thunderstorm will impact portions of northeastern
Washita, northwestern Caddo, south central Blaine and northwestern
Canadian Counties through 645 PM CDT
...
At 619 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Hydro, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Hinton, Geary, Calumet, Colony, Bridgeport, and Greenfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3547 9864 3547 9862 3548 9862 3577 9838
3561 9811 3533 9854 3537 9872
TIME...MOT...LOC 2319Z 225DEG 27KT 3545 9856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MahaleSpecial weather statement, Apr 1, 6:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Norman OK
625 PM CDT Mon Apr 1 2024
OKZ019-020-024-025-020000-
Payne OK-Oklahoma OK-Logan OK-Canadian OK-
625 PM CDT Mon Apr 1 2024
...Strong thunderstorms will impact portions of northern Oklahoma,
southern Logan, southwestern Payne and eastern Canadian Counties
through 700 PM CDT
...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to near Yukon. Movement was
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northern Oklahoma City, Edmond, Guthrie, Yukon, Bethany, Warr Acres,
The Village, Piedmont, Nichols Hills, Jones, Langston, Luther, Coyle,
Arcadia, Meridian, Woodlawn Park, Lake Aluma, Seward, Richland, and
Navina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3605 9714 3565 9715 3538 9785 3557 9789
3599 9736
TIME...MOT...LOC 2325Z 227DEG 19KT 3584 9743 3549 9774
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 1:37 PM CDT | Special Weather Statement | OUN | Kingfisher | 23 min |
| Apr 1, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Noble | 48 min |
| Apr 1, 2:19 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Apr 1, 2:21 PM CDT | Special Weather Statement | OUN | Noble | 24 min |
| Apr 1, 2:26 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 34 min |
| Apr 1, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 31 min |
| Apr 1, 2:45 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 30 min |
| Apr 1, 2:57 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 48 min |
| Apr 1, 3:13 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 32 min |
| Apr 1, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 49 min |
| Apr 1, 5:16 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Apr 1, 5:32 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 43 min |
| Apr 1, 5:38 PM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Apr 1, 5:38 PM CDT | Special Weather Statement | OUN | Kingfisher | 37 min |
| Apr 1, 5:39 PM CDT | Special Weather Statement | OUN | McClain | 36 min |
| Apr 1, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| Apr 1, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 26 min |
| Apr 1, 5:58 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Apr 1, 6:00 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Apr 1, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 43 min |
| Apr 1, 6:07 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Apr 1, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 47 min |
| Apr 1, 6:19 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Apr 1, 6:23 PM CDT | Areal Flood Advisory | OUN | Garfield, Logan, Noble, Payne | 112 min |
| Apr 1, 6:24 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 51 min |
| Apr 1, 6:25 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 35 min |
| Apr 1, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 30 min |
| Apr 1, 6:35 PM CDT | Special Weather Statement | OUN | Johnston | 25 min |
| Apr 1, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Washita | 35 min |
| Apr 1, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 48 min |
| Apr 1, 6:51 PM CDT | Special Weather Statement | OUN | Kingfisher | 24 min |
| Apr 1, 6:57 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.